AstraZeneca’s Crestor linked to a death

Share this article:
The cholesterol-lowering drug Crestor has been linked to the death of a patient, the drug's maker AstraZeneca said.
The death, possibly caused by rhabdomyoysis, a severe muscle wasting condition, has been reported to regulators worldwide, AstraZeneca spokesman Steve Brown said in a Reuters report.
He added that the circumstances surrounding the death, which occurred in late 2004, were complicated.
Brown believed that Crestor's safety status was similar to that of other statins but declined to discuss where the death occurred or the patient's age.
In the past, muscle problems have been associated with all statins.
AstraZeneca said more than 14 million prescriptions had been written for Crestor worldwide.

This material may not be published, broadcast, rewritten or redistributed in any form without prior authorization. Your use of this website constitutes acceptance of Haymarket Media's Privacy Policy and Terms & Conditions